Sign In
Not register? Register Now!
Essay Available:
You are here: HomeEditingHealth, Medicine, Nursing
Pages:
3 pages/≈825 words
Sources:
2 Sources
Level:
MLA
Subject:
Health, Medicine, Nursing
Type:
Editing
Language:
English (U.S.)
Document:
MS Word
Date:
Total cost:
$ 14.58
Topic:

A Case Report on Type-1 Kounis Syndrome Caused by Tetanus Vaccine (Editing Sample)

Instructions:

A Case Report on Type-1 Kounis Syndrome Caused by Tetanus Vaccine

source..
Content:
Name
Professor
Course
Date
A Case Report on Type-1 Kounis Syndrome Caused by Tetanus Vaccine
Background
Acute coronary syndrome and myocardial damage have never been linked with tetanus toxoid vaccine so far. The pathogenesis mechanism of the syndrome is defined by mast cell degranulation that has been amplified to induce infarction in acute myocardial and coronary artery twinge in susceptible individuals, which is termed as Kounis syndrome.
Case Report
Our hospital’s emergency department admitted a 35-year-old man because of a usual chest pain and moderate pruritic skin rashes. His symptoms had begun roughly half an hour in the wake of ingesting a tetanus vaccine for a minor injury. Herein, we reported a situation of Kounis syndrome presented with acute coronary syndrome after a tetanus vaccine. Additionally, all possible other etiologies, especially ischemia were excluded.
Why Should An Emergency Physician Be Aware of This?
This case shows the importance of clinical knowledge of acute coronary syndromes. The doctors, especially emergency physicians, need to be aware of this effect and take not of it in the diagnosis of myocardial infarction.
Keywords: allergic myocardial infarction; Kounis syndrome; tetanus vaccine
INTRODUCTION
Acute coronary syndrome with the activation of mast cells is as a result of hypersensitivity, or allergic and anaphylactic responses that have not frequently been reported. Firstly, Kounis described the condition as hypersensitive angina syndrome that advanced to allergic myocardial infarction. Hence, it was referred to as "Kounis syndrome" recently [1, 2]. In this case, we reported a case where a patient developed Kounis syndrome after an allergic response to a tetanus vaccine. We also described its possible clinical implications and pathophysiological mechanisms. To the best of our knowledge, this is the first Kounis syndrome which associated with tetanus vaccine in literature.
CASE REPORT
Our hospital’s emergency department admitted a 35-year-old man because of a usual chest pain and moderate pruritic skin rashes. His symptoms had begun roughly half an hour in the wake of ingesting a tetanus vaccine for a minor injury. He was admitted to our department for the duration of 45 minutes after the onset of the tetanus vaccine’s side effects. Besides, he had no risk factor for coronary artery disease. While after the confirmation, his electrocardiogram demonstrated ST elevations in leads d-II, d-III, and aVF and reciprocal changes in anterior leads (V 1-4) which was reflecting inferior myocardial infarction (Figure 1 A). Subsequently, the patient was taken to our coronary angiography unit. We gave 300 mcg intravenous glycerol trinitrate because of his chest pain before the coronary angiography. His chest pain resolved with the glycerol trinitrate.
However, the left and right selective coronary angiographies were normal (Figure 2 A-B). Then we took him to our coronary care unit, and his electrocardiogram was normal (Figure 1B). Despite this, Troponin-I level was 27 ng/mL (reference esteem: 0.015 ng/mL) and peak Creatine kinase-MB fraction was 107 U/L at the peak of his subsequent period, individually. Additionally, a moderate increase in leukocyte (15.4x103/µL) and eosinophil (4.9 %) were also observed. The immunoglobulin E level was significantly higher (180 mg/L) (reference esteem: 150 mg/L). According to these, an allergic response was assumed to be the cause since the patient’s pain on the chest started immediately after a tetanus vaccine. Therefore, the patient received an oral antihistamine therapy as a measure against allergic reactions. Lastly, our patient was cleared after being admitted to the hospital.
DISCUSSION
According to our understanding, this case seems the first Kounis syndrome induced by a tetanus vaccine in the literature. Kounis syndrome, also known as allergic myocardial infarction, has three types. In the first category, patients display coronary vasospasms actuated by mediators of allergic reaction, for example, histamine, thromboxane, and leukotrienes without the availability of risk factors that causes atherosclerosis or coronary artery syndrome. While in the second type, there is an acute coronary disorder, which arises because of coronary vasospasms, plaque disintegration, or rupture of plaque incited by these arbiters in patients with atherosclerotic coronary artery syndrome.
It is also a fact that thrombus material contains eosinophil and mast cells extracted from several patients who have stent thrombosis after the stent implantation with medication discharge that makes us consider excessive hypersensitivity responses in those patients individually. Besides, this circumstance is acknowledged as a type III variation of Kounis Syndrome [3-5]. Hence, based on these findings, our case is as per the type I Kounis syndrome. Increased degranulation of mast cell which causes contraction of coronary artery, as well as myocardial infarction, was defined as the primary pathophysiological mechanisms of Kounis syndrome. The degranulation of mast cells particularly is going to have an effect on individuals who are vulnerable to contraction of coronary artery. On the other hand, during the mast cell degranulation, there is increase in the peripheral circulation of few vasoactive such as leu...
Get the Whole Paper!
Not exactly what you need?
Do you need a custom essay? Order right now:

Other Topics:

Need a Custom Essay Written?
First time 15% Discount!